Alert archive / Washington / Dust Storm Advisories in 2021
Dust Storm Advisory 4, NWS Spokane, WA
NWS Spokane, WA issued this dust storm advisory at Aug 6, 2021, 3:41 PM PDT for Adams County, Washington. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 3:41 PM PDT (22:41 UTC)
- Expired
- Aug 6, 2021, 5:45 PM PDT
- In force
- 2 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
County Adams County, WA
The radar
The Spokane radar (KOTX), 108 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1705 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183
WWUS56 KOTX 062241
DSWOTX
Dust Advisory
National Weather Service Spokane WA
341 PM PDT Fri Aug 6 2021
WAC001-070045-
/O.NEW.KOTX.DS.Y.0004.210806T2241Z-210807T0045Z/
Adams WA-
341 PM PDT Fri Aug 6 2021
The National Weather Service in Spokane has issued a
* Dust Advisory for...
Central Adams County in eastern Washington...
* Until 545 PM PDT.
* At 339 PM PDT, a dust channel was 15 miles east of Warden, or 22
miles north of Connell, and is nearly stationary.
HAZARD...Less than one half mile visibility with strong wind in
excess of 30 mph.
SOURCE...Law enforcement.
IMPACT...Hazardous travel along Hwy 395 between mileposts 79 and
90.
Locations impacted include...
Lind, Pizzro and Paha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Blowing dust brings reduced visibility, leading to dangerous driving
conditions. If driving, avoid blowing dust if possible. If caught in
dense blowing dust, pull off the road, turn off your lights and keep
your foot off the brake.
Motorists should not drive into an area of blowing dust. PULL ASIDE
STAY ALIVE!
&&
LAT...LON 4691 11870 4705 11872 4705 11845 4692 11843
TIME...MOT...LOC 2239Z 261DEG 2KT 4697 11871
$$
JCLEVWhat forecasters said that day
The local office's own words before this dust storm advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this dust storm advisory went out at Aug 6, 2:58 PM PDT, 43 minutes earlier.
Area forecast discussion, Aug 6, 2:58 PM PDT, 43 minutes before
Area Forecast Discussion National Weather Service Spokane WA 258 PM PDT Fri Aug 6 2021 .SYNOPSIS... Cold front will sweep across the Inland Northwest Saturday night. Winds will be breezy across the region ahead and behind the front Saturday through Sunday. There will also be a chance for showers and isolated thunderstorms with best chances for precipitation expected across northeast Washington and into the Idaho Panhandle. Temperatures will be much cooler over the weekend and below seasonal average. The cool temperatures will be short-lived with hot temperatures looking to return around the middle of next week and into next weekend. && .DISCUSSION... Tonight through Sunday night: A cold front will sweep across the region Saturday night. Clouds will increase ahead of this front on Saturday with the atmosphere moistening from the top down. Best chances for showers along the front will be across the northern mountains and into the Idaho Panhandle Saturday evening and Saturday night. There is some elevated instability to work with that may result in isolated thunderstorms over the Northeast Mountains, Northern Panhandle and across the Camas Prairie to the Central Panhandle Mountains. Showers and thunderstorms will be wet with a chance of picking up between a tenth to a quarter of an inch of precipitation across the Idaho Panhandle. This will be good news for fires. The upper level low pressure system will shift over the region on Sunday with the track pushing across southern to central Washington to the Central Idaho Panhandle. The associated cold pool will result in a conditionally unstable atmosphere for Sunday afternoon with scattered to widespread shower activity as heating of the day commences. Sunday will be by far the coolest day of the week with highs topping out in the 70s. Winds will also be breezy Saturday through Sunday with gusts general between 20 to 30 mph across the exposed areas of the basin, and into the Spokane Area and Palouse. The Cascade gaps will see winds a bit stronger on Sunday with wind gusts more in the range of 25-35 mph, especially on Sunday. /SVH Monday through Friday: With low pressure shifting eastward early in the week and a strengthening ridge taking its place, dry conditions and generally light winds are expected much of next week. Daytime temperatures are expected to steadily climb through the period, becoming above normal by mid-week and beyond. Max temps look to be around the upper 90s to around 100 for many locations Thursday and Friday. /KD && .AVIATION... 18Z TAFS: Minor impacts expected with smoke today. Higher altitude smoke will result in minimal haze with surface visibility remaining above 6SM, and this smoke will slowly shift east out of extreme eastern Washington ahead of an upper level this afternoon. Active fires near the Cascades will more likely produce marginal VFR conditions around the Methow Valley State airport to Omak, Republic and Colville. HRRR model also suggesting fires near Lewiston may result in a period of marginal VFR conditions this evening at KLWS. Winds will be gusty today through the afternoon/evening and remain breezy through the Cascades, over the basin, and into the Spokane Area and Palouse through the overnight hours. /SVH && .PRELIMINARY POINT TEMPS/POPS... Spokane 59 82 58 71 51 80 / 0 10 20 40 30 10 Coeur d'Alene 59 82 58 70 50 78 / 10 10 30 50 40 10 Pullman 53 82 53 69 46 76 / 0 0 20 30 20 0 Lewiston 66 92 67 78 57 85 / 0 0 20 30 10 0 Colville 51 82 47 71 43 82 / 10 10 30 70 50 10 Sandpoint 55 78 54 69 47 74 / 10 10 50 70 60 20 Kellogg 60 80 59 68 53 74 / 10 10 40 60 40 10 Moses Lake 58 86 54 76 50 84 / 0 10 10 20 10 0 Wenatchee 64 84 60 75 57 86 / 10 10 10 20 10 0 Omak 63 84 59 75 56 87 / 10 10 10 60 20 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Aug 6, 5:16 AM PDT, 10 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 516 AM PDT Fri Aug 6 2021 IDZ001>004-026-027-WAZ031>038-041>044-071230- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 516 AM PDT Fri Aug 6 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time.
Nearby
Dust Storm Advisories in Washington, 2021Every dust storm advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.